# SDR 20010509CW001

- Difficulty date: April 12, 2001
- Submitted: May 9, 2001
- Operation: Air carrier
- Aircraft: N351WC
- Make and model: Cessna 560CESSNA
- Aircraft serial: 5600330
- Engine: Pwa JT15D5
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 300SGL129Q
- Part serial: 1446XL2
- Condition: Failed
- Location: Left
- Part time: 19,981 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

AC WAS CLIMBING TO ALTITUDE, SEVERE CLEAR AIR TURBULENCE WAS ENCOUNTERED.  THE LEFT GEN. TRIPPED OFF LINE.  THE GEN. WAS RESET AND STAYED ON LINE FOR ABOUT 10 MIN. THEN TRIPPED AGAIN.  DECISION WAS MADE TO COMPELTE TRIP WITH ONE GEN.  WHEN  LOWER COWLING WAS REMOVED,  SMALL PIECES OF STARTER BRUSH LAYING IN THE BOTTOM.  THE BRUSH COVER WAS REMOVED AND SEVERAL PIGTAIL RETAINING RIVETS AND PIECES OF BRUSH ALSO CAME OUT.  ONE BRUSH WAS MOSTLY GONE.  SEVERAL PIGTAILS HAD SIGNS OF MELTING AND SEPARATING FROM THE BRUSH.  REMAINING BRUSHES INDICATED THERE WAS STILL WEAR LEFT TO GO TO OVERHAUL.   ARMATURE WOULD TURN BY HAND, EVEN WITH SPRING TENSION ON BRUSHES. INSTALLED OH STARTER, OPS CK OK.
